Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Condom Breaks during intercourse
Jul 29, 2013

Hi The condom breaks off during a intercourse with the prostitute. I realize when there was ejaculation, I immediately take it off and wash it off. 28 hours passed I haven't started the PEP yet as I heard there are serious side effect for the same, I will be checking the same tomorrow. I checked with the Pros she informed she don't have HIV. I have been tested negative 3 month earlier. Now my big time question shall I go for PEP immediately or just wait to see if at all I am infected as this was my experience of condom being broke. Your advice gives me real direction. Is there any serious consequences of PEP treatment, How far its effective, I know it has to be taken within 72 hours, Appreciate your quick advice..Thanks In advance.

Response from Dr. Hightow-Weidman

Hello there I recommend PEP to any person recently exposed to the virus. For example, you may have been exposed to HIV if you had sex without a condom, the condom broke during sex, you were sexually assaulted, or you shared needles while tattooing or shooting drugs. In your case, you engaged in unprotected vaginal sex with a woman whose HIV status is unknown so PEP would be advised. It is critical that you initiate PEP within two to 72 hours after potential exposure to HIV -- generally considered the window period during which the virus travels from the initial point of contact to the bloodstream. PEP attempts to destroy the virus before it enters your bloodstream. Once it enters your blood, you will become infected. The number of pills you must take each day depends on which medicines your health-care provider selects. The doctor will prescribe a combination that is right for you. All have potential side effects -- such as nausea, headaches, vomiting, fatigue and diarrhea -- but your medical provider can help you manage those symptoms. Hope that helps Take care, LHW



Previous
first time sex with a sex worker
Next
contact with vaginal fluids

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement